Alert archive / Kansas / Flash Flood Watches in 2019
Flash Flood Watch 13, NWS Wichita, KS
NWS Wichita, KS issued this flash flood watch at Jul 31, 2019, 3:53 PM CDT for 13 counties in Kansas. It took effect at Aug 1, 2019, 1:00 AM CDT. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2019, 3:53 PM CDT (20:53 UTC)
- In effect from
- Aug 1, 2019, 1:00 AM CDT
- Expired
- Aug 3, 2019, 3:11 AM CDT
- In force
- 50 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- None
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 119 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
216 WGUS63 KICT 312053 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wichita KS 353 PM CDT Wed Jul 31 2019 KSZ072-096-100-011100- /O.NEW.KICT.FF.A.0013.190801T0600Z-190803T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Allen-Neosho-Labette- Including the cities of Iola, Humboldt, Chanute, and Parsons 353 PM CDT Wed Jul 31 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT THURSDAY THROUGH SATURDAY MORNING... The National Weather Service in Wichita has issued a * Flash Flood Watch for a portion of Southeast Kansas, including the following areas, Allen, Labette, and Neosho. * From 1 AM CDT Thursday through Saturday morning. * Storms producing heavy rain will be possible late tonight with heavy rain chances increasing for Thursday night through Friday night. Rainfall amounts of greater than 3 inches will be possible through Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Remember to turn around, don't drown. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ Lawson
5 follow-up statements
640 WGUS63 KICT 010848 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wichita KS 348 AM CDT Thu Aug 1 2019 ...A couple more rounds of storms and heavy rain through early Saturday across mainly eastern Kansas... KSZ070-071-094-095-098-099-012300- /O.EXA.KICT.FF.A.0013.000000T0000Z-190803T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greenwood-Woodson-Elk-Wilson-Chautauqua-Montgomery- Including the cities of Eureka, Madison, Yates Center, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, and Independence 348 AM CDT Thu Aug 1 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY SATURDAY... The National Weather Service in Wichita has expanded the * Flash Flood Watch to include a portion of Southeast Kansas, including the following areas, Chautauqua, Elk, Greenwood, Montgomery, Wilson, and Woodson. * Through early Saturday. * A couple more rounds of storms are expected tonight into Friday morning, and possibly again Friday night into early Saturday, mainly along and east of the Flint Hills corridor. Very heavy rainfall amounts will likely lead to pockets of flooding and flash flooding. Additionally, renewed river flooding is possible in the Neosho River basin, as well as the Fall and Verdigris River basins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Remember to turn around, don't drown. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ KSZ072-096-100-012300- /O.CON.KICT.FF.A.0013.000000T0000Z-190803T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Allen-Neosho-Labette- Including the cities of Iola, Humboldt, Chanute, and Parsons 348 AM CDT Thu Aug 1 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY SATURDAY... The Flash Flood Watch continues for * a portion of Southeast Kansas, including the following areas, Allen, Labette, and Neosho. * Through early Saturday. * A couple more rounds of storms are expected tonight into Friday morning, and possibly again Friday night into early Saturday, mainly along and east of the Flint Hills corridor. Very heavy rainfall amounts will likely lead to pockets of flooding and flash flooding. Additionally, renewed river flooding is possible in the Neosho River basin, as well as the Fall and Verdigris River basins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Remember to turn around, don't drown. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
801 WGUS63 KICT 012104 FFAICT Flood Watch National Weather Service Wichita KS 404 PM CDT Thu Aug 1 2019 ...Showers and thunderstorms are expected to redevelop tonight across much of the warned area... KSZ070>072-094>096-098>100-021115- /O.CON.KICT.FF.A.0013.000000T0000Z-190803T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 404 PM CDT Thu Aug 1 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flash Flood Watch continues for * A portion of Southeast Kansas, including the following areas, Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, Neosho, Wilson, and Woodson. * Through Saturday morning. * A couple more rounds of storms are expected tonight into Friday morning, and possibly again Friday night into early Saturday, mainly along and east of the Flint Hills corridor. Very heavy rainfall amounts will likely lead to pockets of flooding and flash flooding. Additionally, renewed river flooding is possible in the Neosho River basin, as well as the Fall and Verdigris River basins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Remember to turn around, don't drown. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ Metzger
964 WGUS63 KICT 020844 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wichita KS 344 AM CDT Fri Aug 2 2019 ...Showers and thunderstorms with heavy rainfall are expected to continue at least through late morning... KSZ052-053-069-022245- /O.EXA.KICT.FF.A.0013.000000T0000Z-190803T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Chase-Butler- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, and Rose Hill 344 AM CDT Fri Aug 2 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... The National Weather Service in Wichita has expanded the * Flash Flood Watch to include portions of Central Kansas and South Central Kansas, including the following areas, in Central Kansas, Chase and Marion. In South Central Kansas, Butler. * Through Saturday morning. * Storms are expected to continue this morning and possibly linger throughout the day today. Additional storms will redevelop late tonight into Saturday morning. Very heavy rainfall amounts will lead to pockets of flooding and flash flooding. Additionally, renewed river flooding is possible in the Neosho River basin, as well as the Fall and Verdigris River basins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Remember to turn around, don't drown. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ KSZ070>072-094>096-098>100-022245- /O.CON.KICT.FF.A.0013.000000T0000Z-190803T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 344 AM CDT Fri Aug 2 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flash Flood Watch continues for * a portion of Southeast Kansas, including the following areas, Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, Neosho, Wilson, and Woodson. * Through Saturday morning. * Storms are expected to continue this morning and possibly linger throughout the day today. Additional storms will redevelop late tonight into Saturday morning. Very heavy rainfall amounts will lead to pockets of flooding and flash flooding. Additionally, renewed river flooding is possible in the Neosho River basin, as well as the Fall and Verdigris River basins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Remember to turn around, don't drown. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ Butler
097 WGUS63 KICT 022047 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wichita KS 347 PM CDT Fri Aug 2 2019 KSZ093-031100- /O.EXA.KICT.FF.A.0013.000000T0000Z-190803T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cowley- Including the cities of Winfield and Arkansas City 347 PM CDT Fri Aug 2 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... The National Weather Service in Wichita has expanded the * Flash Flood Watch to include a portion of South Central Kansas, including the following area, Cowley. * Through Saturday morning. * Another round of showers and storms is expected tonight, especially across southern Kansas. This may lead to additional flooding and flash flooding tonight into early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Remember to turn around, don't drown. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ KSZ052-053-069>072-094>096-098>100-031100- /O.CON.KICT.FF.A.0013.000000T0000Z-190803T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Chase-Butler-Greenwood-Woodson-Allen-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 347 PM CDT Fri Aug 2 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flash Flood Watch continues for * portions of Central Kansas, South Central Kansas, and Southeast Kansas, including the following areas, in Central Kansas, Chase and Marion. In South Central Kansas, Butler. In Southeast Kansas, Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, Neosho, Wilson, and Woodson. * Through Saturday morning. * Another round of showers and storms is expected tonight, especially across southern Kansas. This may lead to additional flooding and flash flooding tonight into early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Remember to turn around, don't drown. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ Lawson
911 WGUS63 KICT 030811 FFAICT Flood Watch National Weather Service Wichita KS 311 AM CDT Sat Aug 3 2019 KSZ052-053-069>072-093>096-098>100-030915- /O.CAN.KICT.FF.A.0013.000000T0000Z-190803T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 311 AM CDT Sat Aug 3 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Central Kansas, South Central Kansas, and Southeast Kansas has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at Jul 31, 3:16 PM CDT, 37 minutes earlier.
Area forecast discussion, Jul 31, 3:16 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Wichita KS 316 PM CDT Wed Jul 31 2019 .SHORT TERM...(This evening through Saturday night) Issued at 316 PM CDT Wed Jul 31 2019 Currently have upper ridging setup from the southern Rockies into the High Plains with some shortwave energy approaching the Central Great Basin. At the surface, a trough/weak cold front extends from nw KS into southeast CO. Storms are currently developing over southeast CO/sw KS along the weak surface trough and the main question for early this evening will be how far northeast this activity makes it. Will maintain some pops for the northwest fringes of the forecast area to account for this activity. Later tonight, another round of convection is expected for far eastern KS into western MO along the mid level baroclinic zone that remains in place. Both GFS and NAM showing a decent area of 850-700mb isentropic lift in this area along with PWs around 150% of normal. In addition, looks to be plenty of effective shear and instability for severe storms in addition to heavy rain. Storms will linger Thu morning over southeast KS through at least late morning. Upper impulse approaching the Great Basin will continue tracking northeast and will be moving out into the Central/northern Plains. This will help tighten the mid level baroclinic zone and theta-e advection into this feature. This will bring another round of widespread convection, with this round possibly a bit further west as the upper ridge retreats slightly west. Flooding potential looks to increase across southeast KS for Thu night into Fri morning, especially for those areas that receive rainfall tonight. Will maintain some decent pops for Fri into Fri night as the shortwave energy starts to directly impact the area. At the same time, there is good model agreement in cold front sliding through the area by Fri night which will also aid to keep showers and storms around, especially over southeast KS. The front to come through Fri night will be fairly significant and will knock highs down into the low and mid 80s for Sat. .LONG TERM...(Sunday through Wednesday) Issued at 316 PM CDT Wed Jul 31 2019 After below normal temps to end the weekend, upper ridging will amplify over the Rockies for the start of the work week, which will allow the airmass to modify back to seasonal temps. After the front moves through Fri night into Sat, not overly impressed with storm chances for the remainder of the forecast with better storm potential remaining northeast of the forecast area. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1214 PM CDT Wed Jul 31 2019 VFR conditions will prevail for all TAF sites during the next 24hrs. South winds will remain gusty through this afternoon then diminish around sunset. Thunderstorms will develop late tonight and could affect portions of southeast Kansas. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 74 97 74 93 / 0 10 20 20 Hutchinson 75 97 74 93 / 0 10 20 20 Newton 74 94 74 91 / 10 10 30 30 ElDorado 73 93 73 90 / 10 20 40 30 Winfield-KWLD 74 96 74 92 / 10 10 20 20 Russell 73 95 70 93 / 30 10 20 20 Great Bend 74 97 71 93 / 30 10 10 10 Salina 74 95 72 92 / 10 20 50 30 McPherson 74 95 73 91 / 10 10 30 30 Coffeyville 72 89 72 87 / 50 40 60 40 Chanute 71 87 71 84 / 80 50 80 50 Iola 70 87 71 83 / 80 50 80 60 Parsons-KPPF 71 88 72 86 / 60 50 70 40 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 1 AM CDT Thursday through Saturday morning for KSZ072-096-100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...CDJ
Hazardous weather outlook, Jul 31, 9:11 AM CDT, 6 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 911 AM CDT Wed Jul 31 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011415- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 911 AM CDT Wed Jul 31 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Heat indices this afternoon will reach 100 to 104 degrees across much of central and south-central Kansas. An isolated thunderstorm or two is possible this evening near the I-70 corridor across central and north-central Kansas. If storms can manage to develop, they will be capable of isolated occurrences of large hail and damaging winds. Numerous thunderstorms are expected later tonight across far eastern Kansas. A few severe thunderstorms are possible, capable of large hail and perhaps damaging winds. Additionally, pockets of very heavy rainfall are probable, which may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous thunderstorms will likely linger through Thursday morning across far eastern Kansas. Heat indices Thursday afternoon will reach 100 to 104 degrees across much of central and south-central Kansas, and into Friday across south-central Kansas. A couple rounds of thunderstorms are expected across mainly eastern Kansas Thursday night through Friday morning, and again Friday night through Saturday morning. Pockets of strong to severe storms are probable, along with locally very heavy rainfall, which may lead to areas of flooding and flash flooding. Stay tuned, as daily thunderstorm chances will become more refined with subsequent forecasts. Thunderstorm chances could return to the region by Tuesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:38 PM CDT | Special Weather Statement | ICT | Russell | 52 min |
| Jul 31, 6:24 PM CDT | Special Weather Statement | ICT | Russell | 66 min |
| Jul 31, 6:48 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 42 min |
Nearby
Flash Flood Watches in Kansas, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.